Alert archive / Florida / Beach Hazards Statements in 2024
Beach Hazards Statement 1, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Jan 4, 2024, 2:18 AM EST for 5 counties in Florida. It took effect at Jan 4, 2024, 5:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2024, 2:18 AM EST (07:18 UTC)
- In effect from
- Jan 4, 2024, 5:00 AM EST
- Expired
- Jan 4, 2024, 7:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WHUS42 KMLB 040718 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 218 AM EST Thu Jan 4 2024 FLZ141-154-159-164-347-447-647-747-050000- /O.NEW.KMLB.BH.S.0001.240104T1000Z-240105T0000Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 218 AM EST Thu Jan 4 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Rough choppy surf and a southward flowing longshore current, with a Moderate risk of dangerous rip currents, exists in the surf zone today. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, and Coastal Brevard Counties. * WHEN...Through early this evening. * IMPACTS...Breezy northerly winds will produce rough surf and a southward flowing longshore current today, which can push swimmers into deeper water unexpectedly and make them more susceptible to dangerous rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Jan 3, 10:56 PM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Jan 3, 10:56 PM EST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1056 PM EST Wed Jan 3 2024
...New UPDATE, MARINE, AVIATION...
.UPDATE...
Issued at 1050 PM EST Wed Jan 3 2024
A cold front gradually approaches central Florida tonight as
scattered rain showers develop out ahead of the front.
Temperatures are in the upper 50s to low 60s as of 10 PM and
southerly surface flow remains light for now. Recent ACARS
soundings from MCO indicate PW around 1.2-1.3", alongside poor
lapse rates and instability. 0-1km shear is increasing a bit, with
nearly 35-40kt of 0-3km shear. Though modest shear exists, the
lack of other primary ingredients for convection has led to the
removal of thunderstorm mention from this forecast update.
Scattered showers will continue overnight, gradually ending from
northwest to southeast around or shortly after daybreak Thursday.
Early morning temperatures are forecast to be in the 50s from
Orlando northward, staying closer to the low 60s south of there.
Cooler, drier air will filter south behind the front during the
day Thursday.
&&
.MARINE...
Issued at 1050 PM EST Wed Jan 3 2024
Tonight...Winds are beginning to increase at Buoy 41009 as a Small
Craft Advisory begins starting at 11 PM for all offshore zones
(20-60nm). A cold front is forecast to move southward across the
local Atlantic overnight into Thursday morning, accompanied by
scattered showers, especially from Sebastian Inlet northward.
Southwest winds increase and veer north with the gradual frontal
passage.
Small craft should exercise caution across nearshore Brevard and
the nearshore Treasure Coast waters for winds of 15-20 kt. Drier
conditions return from north to south through the early morning as
high pressure builds in behind the front.
&&
.AVIATION...
(00Z TAFS)
Issued at 1050 PM EST Wed Jan 3 2024
VFR conditions become MVFR to IFR as VCSH/-SHRA begins to end
after 07-10z. A cold front pushes south, gradually veering winds
from SW to NNW, 12z-16z Thu. Gusts to 20 kt are possible,
especially at coastal terminals. Conditions gradually improve
after 18z-21z from north to south, with CIGs returning to VFR by
the end of the TAF.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 53 61 49 71 / 70 0 0 0
MCO 57 64 49 73 / 60 10 0 0
MLB 59 67 53 73 / 40 20 0 0
VRB 60 71 54 75 / 30 30 0 0
LEE 52 62 46 71 / 70 0 0 0
SFB 55 64 48 73 / 70 0 0 0
ORL 56 64 48 73 / 60 10 0 0
FPR 59 72 55 75 / 20 20 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EST Thursday for AMZ570-572.
Small Craft Advisory until 11 AM EST Thursday for AMZ575.
&&
UPDATE.......Schaper
LONG TERM....Kelly
AVIATION.....SchaperHazardous weather outlook, Jan 3, 8:30 PM EST, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 830 PM EST Wed Jan 3 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-041200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 830 PM EST Wed Jan 3 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Overnight, a cold front will move through the area, accompanied by scattered showers. An isolated thunderstorm cannot be ruled out, mainly north of Orlando. .RIP CURRENT IMPACT... A moderate risk of dangerous rip currents remains at all central Florida Atlantic beaches. .MARINE THUNDERSTORM GUST IMPACT... Overnight, scattered showers or an isolated lightning storm could produce wind gusts around 30 knots, along with briefly higher seas, as they move offshore. .WIND AND SEA IMPACT... As a cold front approaches the area late tonight, southwesterly winds will increase, reaching 20 to 25 knots offshore. Small Craft Advisory conditions are expected to develop beyond 20 nautical miles, continuing as winds begin to veer northerly closer to daybreak Thursday. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A very active subtropical jet stream will continue sending a series of cold fronts toward Florida over the next week. The strongest fronts are forecast to arrive on Saturday and then again Tuesday. While gusty winds from 25 to 35 mph are expected preceding the fronts, there will be the potential for locally strong storms and heavy rain with the fronts as they pass through. There remains at least a low threat for a few severe storms on Saturday and Tuesday. Continue to follow this outlook, our website at weather.gov/melbourne, and our social media channels for updates on this active weather. Local Atlantic boating conditions will deteriorate, becoming poor to hazardous, as the fronts move across the area. The risk of dangerous rip currents will remain at least moderate over the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Schaper
Nearby
Beach Hazards Statements in Florida, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.